Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe throat congestion and headache

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3918 Questions

default
Posted on Mon, 3 Apr 2017 in Medicines and Side Effects
Question: I have had layrigius for several days .
I feel like i have flem or congestion. I also get a headache . I asked a pharmacist she saud musinex dm and tylenol .
doctor
Answered by Dr. Ivo Ditah 22 minutes later
Brief Answer:
Yes, these are good fro congestion and headache!

Detailed Answer:
Hi and thanks for contacting us.

I have reviewed your information fully. The suggested medications are okay. In addition, drink much fluids, eat much fruits and vegetables and do regular physical exercise to help with the recovery process. Antibiotics are not necessary as the most common cause is a virus and doesn't respond to antibiotics.

I hope this clarifies any doubts you had. I wish you well. Feel free to follow up if there are any further issues you want us to address.


Brief Answer:
Yes......Continue with the medications!

Detailed Answer:
HI and thanks for this follow up question.

If you need the voice back urgently, I suggest that you get prednisolone tablets. However, this may take anywhere from 5-7days before you fully regain your voice. Continue with mucinex and tylenol to relief the symptoms of congestion and headache.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 28 minutes later
Will drinking a lot help with regaining my voice . How much longer will it take? Should I still take the mesinec and Tylenol ?


At the end of the week and I'm still feeling the same way . Could you suggest something else .
Since this is viral going to a doctor really wouldn't change anything would it .
doctor
Answered by Dr. Ivo Ditah 8 hours later
Brief Answer:
Drinking will not help!

Detailed Answer:
Hi,

Drinking will not help gain your voice back. I will not recommend any other drug now. You should take those that have been recommended first. We will evaluate later to see if any changes need to be made: Mucinex, prednisone tablets and tylenol.

I don't support going to the doctor either. Your voice won't return overnight.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Prednisone

doctor1 MD

I have been on prednisone for almost a year for Hashimoto s Encephalopathy and just finally took my last dose last week. I am a 51yr. old female, 5 ft. about 200 pounds. I have a small hiatal hernia and GERD . I have been taking two 20mgs priloesec twice a day for that last 9 months and haven t had much heartburn and now since I stopped taking the prednisone I have been experiencing a burning sensation in my stomach after eating. I thought it odd that I would have this after stopping the prednisone. My doctor said to also take Zantac but it doesn t seem to help. Why would I suddenly have this burning (it doesn t usually burn in my chest) now that I ve stopped the prednisone. Can Prilosec stop working? Should I try something else?

doctor1 MD

I was fine all but a swollen foot last September I have Polymayalga and have been taking Pred nizone for it That was diagnosed about 7 yrs ago I started with 7 mg Went down to 3 a few years ago then 21/2mg .....well the nd of Oct. 2013 I was in a lot of pain going through my body especially my arms ..I couldn t lift my arms over my head...That stayed for awhile then it moved from one side of the body to the other like a circle..It hit my right foot very bad and my right leg. Not long after that I couldn t get up in my husbands truck witch was funny because I did it a week before...Then I had trouble get up the stairs ...Then I couldn t get up in the morning One morning I had to wait for my husband to get up to help me up...I couldn t sleep in the bed because my sides were so sore Afternoons weren t so bad ...When I went to see my Dr....It was in the after noon She increased my Prednizone a little and made an apt with a n Arthritis specialist I was in soo much pain that my daughter got in touch with her[ which I didn t know] And asked her to give me something for the pain ...She increased my Prednizone to 15mg a day ..But my apt wasn t until Mar.15th because that was when he was coming back to this city He sent me for blood work and body scan....He put me on HYDROXYCHLOROQUINE 200mg And started decreasing the Prednizone.....Now here is where I went wrong ...Apr.6th started taking21/2mg prednisone...I felt my face getting firmer and I was afraid it was going to swell up{ I had no swelling with the pred before But I have a friend that is really swollen and I was afraid that would happen to me] ...So Apr.12th on my own I decreased my Prednizone to 10 mg.....I don t know if it is that But right after I began to be VERY weak and out of breath I can t walk any distance...I am out of breath Could you help me with this please I haven called the Doctor Sorry about the long story I just wanted to say how I am ... Thank you Vi

doctor1 MD

I ve been on 40 mgs. prednisone and bactrim for 2 months and this last week I have had a very salty taste in my mouth. Is this from the prednisone and/or the bactrim. If I change my antibiotic, do you think the salty taste would go away. My doctor is considering putting me on atovaquone in place of the bactrim. I have reduced the predisone to 30mg the last week and will reduce it to 20mgs this week and continue the bactrim for at least another month. Is there anything I can take to rid this salty taste in my mouth? Please advise. Thank you.

doctor1 MD

I have had Crohn s Disease for the past 37 yrs . Having taken Prednisone for 16 yrs straight (not for the past 15 yrs). I have just been told I had severe Osteopina & was told to take Boniva. However, there seems to be severe side effects. Should I still think about taking it (had a stroke in 2008)

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...